Alert archive / Tennessee / River Flood Warnings in 2015

River Flood Warning 4, NWS Nashville, TN

March 4, 2015Cheatham County, Tennessee

NWS Nashville, TN issued this river flood warning at Mar 4, 2015, 10:03 PM CST for Cheatham County, Tennessee. It took effect at Mar 5, 2015, 11:38 AM CST. It was in force for 7 hr.

The area

The outline as issued.

The facts

Issued
Mar 4, 2015, 10:03 PM CST (04:03 UTC)
In effect from
Mar 5, 2015, 11:38 AM CST
Expired
Mar 5, 2015, 6:11 PM CST
In force
7 hr
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Flood severity
Minor

County Cheatham County, TN

The radar

The Nashville radar (KOHX), 50 km from the middle of the area, began a volume at 04:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Harpeth River near Kingston Springs (KINT1).

Action stage
18 ft
Minor stage
20 ft
Moderate stage
25 ft
Major stage
30 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03434500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

720 
WGUS44 KOHX 050403
FLWOHX
Bulletin - Immediate Broadcast Requested
Flood Warning
National Weather Service Nashville TN
1003 PM CST WED MAR 4 2015

...The National Weather Service in Nashville, Tn has issued a flood warning for 
the following rivers in middle Tennessee...

  Harpeth River Near Kingston Springs AFFECTING Cheatham County

. Recent heavy rainfall on top of saturated soil has caused the Harpeth River
to rise. The river is projected to rise above flood stage.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid flooded areas along the river...And move personal belongings to higher 
ground. Never drive through flooded roads as the depth of water may be too great
to pass...Even in trucks or sport utility vehicles. If you come across a flooded
road...Turn around don't drown.

Stay tuned to noaa weather radio or other local media for further information 
from the National Weather Service.

&&

TNC021-051603-
/O.NEW.KOHX.FL.W.0004.150305T1738Z-150306T0011Z/
/KINT1.1.ER.150305T1738Z.150305T1800Z.150305T1811Z.NO/
1003 PM CST WED MAR 4 2015

The National Weather Service in Nashville, Tn has issued a 

* Flood Warning for 
  The Harpeth River Near Kingston Springs
* From Thursday morning until Thursday evening.
* At 09PM Wednesday the stage was...13.3 feet and rising.
* Minor flooding is forecast.
* Flood stage is 20.0 feet.
* Forecast to rise above flood stage by tomorrow late morning and continue to 
  rise to near 20.2 feet by tomorrow early afternoon. The river will fall below 
  flood stage by tomorrow early afternoon.
* At 22.0 feet...Portions of Mound Creek Road become inundated.
* At 20.0 feet...Flooding of the Kingston Springs City Park begins and water 
  approaches Pinnacle Hill Road and East Kingstons Springs Road. Several 
  secondary roads near the river become impassable.
* At 18.0 feet...Low lying areas of the Narrows of the Harpeth State Park become
  inundated.
* At 16.0 feet...Agricultural land and low lying areas adjacent to the river 
  begin to be inundated.



&&

LAT...LON  3630 8712 3617 8710 3613 8700 3604 8704
      3614 8724 3631 8720             



$$
1 follow-up statement
986 
WGUS84 KOHX 051311
FLSOHX
Flood Statement
National Weather Service Nashville TN
711 AM CST THU MAR 5 2015

...The flood warning is cancelled for the following rivers in Tennessee...
 
  Harpeth River Near Kingston Springs AFFECTING Cheatham County
 
. Runoff from previous heavy rainfall will contribute to a slow continued rise of the Harpeth River, but the river is expected to remain below flood stage at Kingston Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid flooded areas along the river...And move personal belongings to higher 
ground. Never drive through flooded roads as the depth of water may be too great
to pass...Even in trucks or sport utility vehicles. If you come across a flooded
road...Turn around don't drown.

Stay tuned to noaa weather radio or other local media for further information 
from the National Weather Service.

&&

TNC021-051341-
/O.CAN.KOHX.FL.W.0004.000000T0000Z-150306T0011Z/
/KINT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
711 AM CST THU MAR 5 2015

The Flood Warning is canceled for
  The Harpeth River Near Kingston Springs
* Until 03/05 18:11.
* At 06AM Thursday the stage was 15.9 feet.
* Flood stage is 20.0 feet.
* At 18.0 feet...Low lying areas of the Narrows of the Harpeth State Park become
  inundated.
* At 16.0 feet...Agricultural land and low lying areas adjacent to the river 
  begin to be inundated.


&&

LAT...LON  3630 8712 3617 8710 3613 8700 3604 8704
      3614 8724 3631 8720             



$$

TNC037-187-060111-
/O.ROU.KOHX.HY.S.0000.000000T0000Z-000000T0000Z/
/BELT1.N.UU.000000T0000Z.000000T0000Z.000000T0000Z.OO/
711 AM CST THU MAR 5 2015

* Until further notice.
* At 06AM Thursday the stage was 14.2 feet.
* Flood stage is 20.0 feet.
* Forecast...The river will rise to near 14.8 feet this afternoon.
* At 16.0 feet...Portions of the Harpeth River Greenway may be covered with 
  water and impassable, and the access road and the parking lot to the Harpeth 
  River State Park are completely inundated.
* At 14.0 feet...Portions of the Harpeth River Greenway begin to be inundated, 
  and water begins to inundate the parking lot of the Harpeth River State Park 
  at Highway 100.


&&

LAT...LON  3604 8704 3613 8700 3607 8688 3599 8688
      3599 8695                       



$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this river flood warning went out at Mar 4, 9:25 PM CST, 38 minutes earlier.

Area forecast discussion, Mar 4, 9:25 PM CST, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
925 PM CST WED MAR 4 2015

.UPDATE...
TRANSITION TO WINTRY PCPN WORKING ACROSS THE MID-STATE...WITH
LOCATIONS GENERALLY NORTH AND WEST OF NASHVILLE CURRENTLY IN
SLEET/FREEZING RAIN REGIME...WITH SNOW NOT FAR BEHIND.

SHALLOW COLD AIR CONTINUES TO SLIP SOUTHEAST BEHIND FRONT BUT
NEWEST NAM/RUC DATA SHOWING DEEP WARM NOSE STARTING JUST ABOVE
3KFT HANGING THROUGH MOST OF THE NIGHT ACROSS THE PLATEAU...AND
CHANGE OVER THERE EXPECTED MIDNIGHT TO 3AM. THIS SCENARIO MAY
TRANSLATE TO SLIGHTLY MORE ICING THAN PREVIOUSLY ANTICIPATED...
POSSIBLY AROUND A QUARTER INCH OR HIGHER THROUGH 8 OR 9AM
THU...ESPECIALLY ON THE SOUTHERN END.

LOCALS INCLUDING AND WEST/SOUTH OF NASHVILLE EXPECTED TRANSITION
TO SLEET/SNOW LARGELY BY MIDNIGHT...ALTHOUGH IT MAY BE SLIGHTLY
LATER NEAR TO AL BORDER. WHILE ICE AMOUNTS COULD BE HIGHER THAN
1/4 INCH ON THE PLATEAU...LATEST INDICATIONS ARE THAT EXPECTED
SNOW/SLEET AMOUNTS ELSEWHERE STILL VERY MUCH IN THE BALLPARK. THE
NORTHWEST AND THE HIGHLAND RIM STILL LOOKING FOR 3-6 INCHES
SNOWFALL THROUGH THURSDAY MORNING...ALTHOUGH THE EXTREME NORTHWEST
COULD SEE POCKETS OF SNOW 6+ VERY EASILY.

CURRENT FORECAST ONLY NEEDS MINOR CHANGES AT THIS TIME. PLAN TO
RAISE ICE ACCUM PLATEAU. TEMPS RUNNING LITTLE COOLER...AND WITH
EXPECTED PCPN OVERNIGHT...WILL LOWER A BIT. WINTER STORM WARNING
CONTINUES.

&&

.PREV DISCUSSION... /ISSUED 808 PM CST WED MAR 4 2015/

UPDATE...FOR NASHVILLE AIRPORT

AVIATION...

..A PERIOD OF SLEET AND FREEZING RAIN LOOKS LIKELY THIS EVENING AT
NASHVILLE TERMINAL...

BASED ON LATEST FORECAST SOUNDINGS...HAVE UPDATED FORECAST FOR NASHVILLE
TERMINAL BRINGING A MIX OF RAIN AND SLEET BEGINNING AT 02Z WITH
FREEZING RAIN AND SLEET BECOMING MIXED AT 04Z AND CONTINUING UNTIL
06Z AND POSSIBLY THROUGH 07Z WHEN A SNOW AND SLEET MIX BEGINS IN
NASHVILLE...THEN BECOMING ALL SNOW BY 12Z AND CONTINUING UNTIL 18Z
ON THURSDAY.

AT 01Z DEPTH OF WARM LAYER ON LAPS SOUNDING FOR BNA AT 6K WITH
WARM NOSE AT A +3C WITH MINIMUM TEMP IN THE COLD LAYER AT -4C.
SO IT LOOKS LIKE A PERIOD OF SLEET AND FREEZING RAIN WILL BE
DEVELOPING ABOUT MID EVENING IN NASHVILLE AND CONTINUING THROUGH
ABOUT MIDNIGHT.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WARNING UNTIL NOON CST THURSDAY FOR TNZ008>011-
027>034-064>066.

WINTER STORM WARNING UNTIL NOON CST THURSDAY FOR TNZ056>063-075-
077>080-093>095.

WINTER STORM WARNING UNTIL 9 AM CST THURSDAY FOR TNZ005>007-
023>026.

&&
Hazardous weather outlook, Mar 4, 11:54 AM CST, 10 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
1154 AM CST WED MAR 4 2015

TNZ005>007-023>026-051800-
STEWART-MONTGOMERY-ROBERTSON-HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-
1154 AM CST WED MAR 4 2015

...WINTER STORM WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO
9 AM CST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

RAINFALL WILL CHANGEOVER TO A WINTRY MIX EARLY THIS AFTERNOON AND
EVENING AS SUB-FREEZING TEMPERATURES WORK THEIR WAY IN FROM THE
NORTHWEST. IN ADDITION TO FREEZING RAIN ACCUMULATIONS OF UP TO A
TENTH OF AN INCH...ACCUMULATIONS OF SLEET AND SNOW WILL RANGE FROM 3
TO 6 INCHES ALONG THE HIGHLAND RIM AND AREAS AROUND CLARKSVILLE.
THIS WILL CREATE HAZARDOUS DRIVING CONDITIONS BY THIS EVENING AND
LASTING THROUGH THE NIGHT.

MORE INFORMATION IS AVAILABLE ON THE INTERNET AT WEATHER.GOV OR
BY LISTENING TO NOAA WEATHER RADIO.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SNOW WILL TAPER OFF BY MIDDAY THURSDAY...WITH WIND CHILLS IN THE
SINGLE DIGITS THURSDAY MORNING. WITH TEMPERATURES REMAINING WELL
BELOW FREEZING...ROADWAYS WILL BE EXTREMELY TREACHEROUS THROUGH
FRIDAY UNTIL SOME MELTING CAN OCCUR.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS AND LOCAL EMERGENCY MANAGEMENT OFFICIALS ARE REQUESTED TO
REPORT ANY ICE...SLEET AND SNOW ACCUMULATIONS TO THE NATIONAL
WEATHER SERVICE IN NASHVILLE.

TNZ008>011-027>034-064>066-051800-
SUMNER-MACON-CLAY-PICKETT-DAVIDSON-WILSON-TROUSDALE-SMITH-JACKSON-
PUTNAM-OVERTON-FENTRESS-DE KALB-WHITE-CUMBERLAND-
1154 AM CST WED MAR 4 2015

...WINTER STORM WARNING IN EFFECT FROM 6 PM THIS EVENING TO NOON
CST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

RAINFALL WILL CHANGEOVER TO A WINTRY MIX THIS EVENING AS SUB-
FREEZING TEMPERATURES WORK THEIR WAY IN FROM THE NORTHWEST. IN
ADDITION TO FREEZING RAIN ACCUMULATIONS AROUND A TENTH OF AN
INCH OR SO...ACCUMULATIONS OF SLEET AND SNOW WILL RANGE FROM 2 TO
5 INCHES WITH AREAS NEAREST I-65 AND THE KENTUCKY BORDER SEEING
THE MOST SLEET AND SNOW. THIS WILL CREATE HAZARDOUS DRIVING
CONDITIONS TONIGHT.

MORE INFORMATION IS AVAILABLE ON THE INTERNET AT WEATHER.GOV OR
BY LISTENING TO NOAA WEATHER RADIO.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SNOW WILL TAPER OFF BY MIDDAY THURSDAY...WITH WIND CHILLS DROPPING
TO NEAR 10 DEGREES THURSDAY MORNING. WITH TEMPERATURES REMAINING
WELL BELOW FREEZING...ROADWAYS WILL BE EXTREMELY TREACHEROUS
THROUGH FRIDAY UNTIL SOME MELTING CAN OCCUR.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS AND LOCAL EMERGENCY MANAGEMENT OFFICIALS ARE REQUESTED TO
REPORT ANY ICE...SLEET AND SNOW ACCUMULATIONS TO THE NATIONAL
WEATHER SERVICE IN NASHVILLE.

TNZ056>063-075-077>080-093>095-051800-
PERRY-HICKMAN-LEWIS-WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-
BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES-
1154 AM CST WED MAR 4 2015

...WINTER STORM WARNING IN EFFECT FROM 9 PM THIS EVENING TO NOON
CST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

RAINFALL WILL CHANGEOVER TO A WINTRY MIX TONIGHT AS SUB-FREEZING
TEMPERATURES WORK THEIR WAY IN FROM THE NORTH. FREEZING RAIN WILL
BE THE MAIN IMPACT...WITH ICE ACCUMULATIONS OF UP TO A QUARTER
INCH. ADDITIONAL ACCUMULATIONS OF SLEET AND SNOW WILL RANGE FROM 1
TO 2 INCHES WITH THE LEAST NEAR THE ALABAMA BORDER. THIS WILL
CREATE HAZARDOUS DRIVING CONDITIONS ALL THROUGHOUT THE NIGHT.

MORE INFORMATION IS AVAILABLE ON THE INTERNET AT WEATHER.GOV OR
BY LISTENING TO NOAA WEATHER RADIO.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

FREEZING RAIN AND SLEET WILL CONTINUE THURSDAY MORNING BEFORE
TAPERING OFF TO JUST SNOW BY MIDDAY. WIND CHILLS WILL DROP TO
NEAR 10 DEGREES THURSDAY MORNING AS WELL. WITH TEMPERATURES
REMAINING WELL BELOW FREEZING...ROADWAYS WILL BE EXTREMELY
TREACHEROUS THROUGH FRIDAY UNTIL SOME MELTING CAN OCCUR.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS AND LOCAL EMERGENCY MANAGEMENT OFFICIALS ARE REQUESTED TO
REPORT ANY ICE...SLEET AND SNOW ACCUMULATIONS TO THE NATIONAL
WEATHER SERVICE IN NASHVILLE.

AL

In the hours before

Local storm report, Mar 4, 5:14 PM CST, 4 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
514 PM CST WED MAR 04 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     FLOOD            8 WSW WATERTOWN         36.04N  86.26W
03/04/2015                   WILSON             TN   EMERGENCY MNGR

            A FOOT OF WATER OVER BLUE WELL ROAD AND NORENE ROAD

&&

EVENT NUMBER OHX1500344

AL
Local storm report, Mar 4, 6:16 PM CST, 3 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
616 PM CST WED MAR 04 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0548 PM     FLOOD            WATERTOWN               36.10N  86.14W
03/04/2015                   WILSON             TN   EMERGENCY MNGR

            BEECH LOG ROAD NEAR SHERRILLTOWN ROAD IS IMPASSABLE.
            FALL CREEK ROAD NEAR SALEM ROAD AND SIMMONS BLUFF ROAD
            HAS APPROXIMATELY 18 INCHES OF WATER OVER THE ROAD.

&&

EVENT NUMBER OHX1500345

MR3
Local storm report, Mar 4, 7:59 PM CST, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
759 PM CST WED MAR 04 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0752 PM     FLOOD            2 E LEBANON             36.21N  86.29W
03/04/2015                   WILSON             TN   PUBLIC

            PUBLIC REPORTS THE 2800 BLOCK OF BLUEBIRD RD IS
            IMPASSABLE DUE TO WATER OVER THE ROADWAY.

&&

EVENT NUMBER OHX1500346

MR3
Local storm report, Mar 4, 8:55 PM CST, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
855 PM CST WED MAR 04 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0836 PM     SLEET            CLARKSVILLE             36.56N  87.35W
03/04/2015  M1.0 INCH        MONTGOMERY         TN   FACEBOOK

            PUBLIC MEASURED 1 INCH OF SLEET ACCUMULATION IN
            CLARKSVILLE.

&&

EVENT NUMBER OHX1500347

MR3
Local storm report, Mar 4, 9:00 PM CST, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
900 PM CST WED MAR 04 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     SLEET            BIG ROCK                36.58N  87.76W
03/04/2015  M1.0 INCH        STEWART            TN   FACEBOOK

            PUBLIC SUBMITTED A PICTURE OF A SLEET MEASUREMENT OF 1
            INCH.

&&

EVENT NUMBER OHX1500348

MR3

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 4, 6:00 PM CSTRiver Flood AdvisoryOHXDavidson4 hr
Mar 4, 6:00 PM CSTRiver Flood AdvisoryOHXDavidson2 hr
Mar 4, 7:28 PM CSTAreal Flood AdvisoryOHXClay, Fentress, Jackson, Overton, Pickett3 hr
Mar 4, 9:49 PM CSTRiver Flood AdvisoryOHXDavidson, Williamson17 hr
Mar 4, 9:49 PM CSTRiver Flood AdvisoryOHXWilliamson11 hr
Mar 4, 9:49 PM CSTRiver Flood AdvisoryOHXHickman64 hr
Mar 4, 9:49 PM CSTRiver Flood AdvisoryOHXPerry48 hr
Mar 4, 10:30 PM CSTAreal Flood WarningOHXWilson2 hr
Mar 5, 4:57 AM CSTWind Chill AdvisoryOHXCheatham, Clay, Davidson, Dickson, Hickman, Houston and 17 more27 hr
Mar 5, 9:56 AM CSTRiver Flood AdvisoryOHXDavidson20 hr

Nearby

River Flood Warnings in Tennessee, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.